MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE UKA, TIBIA PEG DRILL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE UKA, TIBIA PEG DRILL; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE UKA, TIBIA PEG DRILL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 06/21/2023, it was reported by a sales representative via sems that an ar-611-10 tibia peg drill and ar-611-11 femoral peg drill are worn and pieces are starting to shave off.This was discovered during a case and produced debris.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined, as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the image from the field, it is evident that the distal tip of the ibalance® uka sportsplasty¿, tibial peg drill, is damaged.Therefore, arthrex was able to conclude a most likely cause.The most likely cause of this condition is the excessive force used to pry and/or leverage the device.

Brand Name
IBALANCE UKA, TIBIA PEG DRILL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17413878
Report Number1220246-2023-07336
Device Sequence Number17901907
Product Code LXH
UDI-Device Identifier00888867223899
UDI-Public00888867223899
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE UKA, TIBIA PEG DRILL
Device Catalogue NumberAR-611-10
Device Lot Number022115
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown